Drought, Choctaw
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Very hot and dry conditions prevailed across much of southeastern Oklahoma during the months of July, August, and September 2015. Portions of Choctaw and Pushmataha Counties received less than 50 percent of normal average precipitation for the months of July and September and less than 25 percent of normal during August.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very hot and dry conditions prevailed across much of southeastern Oklahoma during the months of July, August, and September 2015. Portions of Choctaw and Pushmataha Counties received less than 50 percent of normal average precipitation for the months of July and September and less than 25 percent of normal during August. As a result of these conditions, severe drought conditions (D2) redeveloped across much of Choctaw and Pushmataha Counties, despite excessive and widespread flooding rains that affected the area in the late spring. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 10:47 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT MON AUG 31 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Some MVFR vsbys in fog will be possible in the early portion of the TAF period at KFYV. Otherwise...VFR condtions are expected through the TAF period at all sites. && .PREV DISCUSSION... /ISSUED 807 PM CDT MON AUG 31 2015/ ..UPDATE... DISCUSSION... Thunderstorm activity has dissipated this evening with only a few lingering showers. Remainder of tonight should be quiet. Low temperatures appear on track with no other significant changes anticipated this evening. Update sent. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 754 PM CDT MON AUG 31 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 754 PM CDT MON AUG 31 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DISCUSSION... NO HAZARDOUS WEATHER IS ANTICIPATED THROUGH TONIGHT. THUNDERSTORMS HAVE DISSIPATED EARLY THIS EVENING WITH ONLY A FEW LINGERING SHOWERS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE HIGHER TERRAIN AREAS OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA ON TUESDAY. OTHERWISE HIGH PRESSURE ALOFT WILL RESULT IN VERY WARM TEMPERATURES AND LITTLE CHANCE OF ANY RAINFALL INTO THIS WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600014, 600015.